MAUDE Adverse Event Report: ROCHE DIAGNOSTICS TOTAL PROTEIN URINE/CSF GEN.3; URINE/CSF TOTAL PROTEIN TEST

ROCHE DIAGNOSTICS TOTAL PROTEIN URINE/CSF GEN.3; URINE/CSF TOTAL PROTEIN TEST
Catalog Number 08058679190
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter complained of discrepant results for 1 patient urine sample tested for total protein urine/csf gen.3 (tpuc3) on a cobas c 503 analytical unit.The initial result was > 2.00 g/l.The repeat with a x20 dilution was 7.55 g/l.The sample was repeated with a result of 1.49 g/l.None of the results were believed to be correct.The sample was repeated as the results were inconsistent with the urine albumin result of > 400 (unit of measure not provided).
 
Additional Manufacturer Narrative
The c503 analyzer serial number was (b)(6).
 
Additional Manufacturer Narrative
Section d4, lot number and expiration date were updated.A 2nd urine sample from the patient was obtained, and the tpuc3 result was 3.32 g/l.The initial report stated: "the c503 analyzer serial number was (b)(6).".Clarification was received that this should say: "the c503 analyzer serial number was (b)(6)." repeat testing was performed on c503 analyzer serial number (b)(6).The initial result of > 2.00 g/l was accompanied by an invalidating data flag (>test).
 
Additional Manufacturer Narrative
The alarm trace showed several "sample short" and "abnormal aspiration" alarms around the time of the event.Qc results were stable, with results slightly above the target value.A full calibration was performed in sep-2024.The first two calibrations had alarms; the third calibration was successful.The repeat result of 7.55 g/l with a x20 dilution was accompanied by a data alarm that indicated the reagent was stored or handled improperly or had deteriorated.The initial sample was not handled according to specification.The centrifugation time and g-force specified by the manufacturer (10 minutes at 1300-2000g) were not followed, as the customer used a g-force of 2500g for 11 minutes.An expected result was received for the 2nd sample from the patient.As the customer had no issues with other patient samples and the result from a 2nd sample from this patient was acceptable, the event is consistent with a pre-analytical handling issue.The specific cause of the event could not be determined.

Brand Name
TOTAL PROTEIN URINE/CSF GEN.3
Common Device Name
URINE/CSF TOTAL PROTEIN TEST
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key21688297
Report Number1823260-2025-00869
Device Sequence Number18336509
Product Code JIQ
UDI-Device Identifier07613336121535
UDI-Public07613336121535
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K141925
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue Number08058679190
Device Lot Number813681
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/05/2025
Supplement Date Received by Manufacturer04/03/2025
06/03/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date04/25/2025
06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown